Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Complementary Medicine

B12 Injections

03/16/2007

Question:

I take a B12 injection every three weeks. I was taking the injections every four weeks but would detect low energy, and my doctor approved the three-week injections. My B12 level before taking the injections was 140. About two days after each injection, I feel really well and have increased energy. Does that mean that my B12 level is getting low between injections? If so, what could be causing the lower level? My doctor doesn`t`t want to test my B12 level because I am taking the injections. I also have MG. Thanks.

Answer:

The normal levels are 200-900 so you are low. Some patients self administer the shots weekly.

For more information:

Go to the Complementary Medicine health topic, where you can:

Response by:

Glen F Aukerman, MD, DABFP Glen F Aukerman, MD, DABFP
Professor of Family Medicine
College of Medicine
The Ohio State University